Many vitamin supplements do not require medical prescriptions.
Overconsumption of vitamin B6 can also cause nausea, heartburn, skin lesions and light sensitivity.
Vitamins are necessary for our body to function well. However, what is the right amount of intake and what deficiency are you specifically going through can only be figured out once you visit the doctor. But people nowadays get influenced by social media easily. There is a lot of misinformation online that leads to people consuming multivitamin supplements without understanding its need or functionality. Vitamins B, K, D, B12, biotin, zinc, magnesium and lots of other supplements are available that do not require a doctor’s prescription. This creates a problematic scenario for those who exceed the daily intake limit and harm themselves.
Often deficiencies caused by our diet can be cured with the help of diet rectification alone and do not require us to take supplements. However, people often opt to self-diagnose and that can lead to an overdose of vitamins in our bodies.
One may think that vitamins may necessarily not harm our bodies. If taken in the right amounts, that is indeed true. But if you do not maintain the balance and overdose on a vitamin, it can cause more harm than good to your internal organs.
Some of the side effects of vitamin overdosage are as follows:
Vitamin A – Overdose can cause mild nausea and severe intracranial pressure and if it is far above the threshold, it can also cause coma and death. Hypervitaminosis A can occur by having 200 mg of vitamin A even once.
Vitamin B – There are several types of this vitamin and overdosage of any of them can cause symptoms such as high blood pressure, abdominal pain, disturbed vision and even liver damage. Along with this, overconsumption of vitamin B6 can also cause nausea, heartburn, skin lesions and light sensitivity.
Vitamin C – Overconsumption of Vitamin C can cause diarrhoea, abdominal cramps, nausea, vomiting and migraine.
Vitamin D – Loss of appetite, irregular heartbeat, sudden weight loss, and organ damage are all symptoms of toxicity caused by Vitamin D overdose
Vitamin E – High doses of Vitamin E can cause abdominal pain and prevent clotting of blood resulting in a haemorrhage.
Vitamin K – Taking Vitamin K in excess doesn’t cause any side effects until and unless one is taking medications such as a blood thinner like warfarin or antibiotics as it can interfere with the actions of the medicines.
Read all the Latest Lifestyle News here